The Euler multiplicity and addition-deletion theorems for multiarrangements

Takuro Abe, Hiroaki Terao, Max Wakefield

Research output: Contribution to journalArticlepeer-review

24 Citations (Scopus)


The addition-deletion theorems for hyperplane arrangements, which were originally shown by Terao [J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980) 293-320.], provide useful ways to construct examples of free arrangements. In this article, we prove addition-deletion theorems for multiarrangements. A key to the generalization is the definition of a new multiplicity, called the Euler multiplicity, of a restricted multiarrangement. We compute the Euler multiplicities in many cases. Then we apply the addition-deletion theorems to various arrangements, including supersolvable arrangements and the Coxeter arrangement of type A3, to construct free and non-free multiarrangements.

Original languageEnglish
Pages (from-to)335-348
Number of pages14
JournalJournal of the London Mathematical Society
Issue number2
Publication statusPublished - Apr 2008
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'The Euler multiplicity and addition-deletion theorems for multiarrangements'. Together they form a unique fingerprint.

Cite this